Florida, 2003Damaging Wind in Florida, April 26, 2003
April 26, 2003 · NWS JAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 26, 1:15 PM EST, 1 hour 20 minutes earlier.
Area forecast discussion, Apr 26, 1:15 PM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
215 PM EDT SAT APR 26 2003
CURRENTLY...A COLD FRONT EXTENDS FROM A SFC LOW OFFSHORE OF THE
MID-ATLANTIC REGION SOUTHWARD INTO NORTH-CENTRAL FL. THE BOUNDARY IS
MARKED BY A LOW CLOUD LINE FROM ABOUT KSAV SW TO K40J. A BROKEN LINE
OF SHOWERS HAS DEVELOPED AHEAD OF THE FRONT IN GA AND OVER THE
SUWANNEE RIVER VALLEY WHERE LAPS ANALYSIS SHOWS CAPES OF 2200 J/KG
AND LIS OF -6. SFC TEMPS NEAR 80. 12Z JAX RAOB INDICATED A
CONVECTIVE TEMP OF 83 DEG F. WITH THE AMT OF INSTABILITY OVER THE
AREA AND A STRONG VORT LOBE DRIVING THE COLD FRONT THROUGH OUR ZONES
THIS AFTN AND EVE...WE WOULD NOT BE SURPRISED IF A PULSE TS DEVELOPS
ALONG THE FRONTAL BOUNDARY.
TONIGHT THRU SUN NIGHT...ISOLD EVENING CONVECTION ACRS OUR EASTERN
AND SOUTHERN FL ZONES WILL GIVE WAY TO A MOSLTY DRY FORECAST THROUGH
THE SHORT-TERM AS THE COLD FRONT MOVES THRU THE FORECAST AREA IN
RESPONSE TO THE STORM SYSTEM OVER THE MID-ATLANTIC REGION LIFTING
DOWNSTREAM INTO THE ATLANTIC. SFC HIGH PRESSURE WILL BUILD IN THE
LOW/S WAKE SUN OVER THE MID-ATLANTIC. LOCALLY EXPECT MOSTLY SUNNY
SKIES WITH SOME AFTN CU SUN AND TEMPS NEAR NORMAL. MOSTLY CLEAR
SKIES DURING THE EARLY MORNING HOURS AND THE PRESENCE OF LOW LVL
MOISTURE FROM PREVIOUS RAINS WILL ALLOW FOR THE DEVELOPMENT OF
PATCHY FG TONIGHT AND SUN NIGHT.
MON THRU THE EXTENDED PERIOD...HIGH PRESSURE WILL BUILD OVER THE
MID-ATLANTIC REGION AS TEMPS REMAIN SEASONAL THRU WED. WITH THE
LIGHT PRESSURE GRADIENT IN PLACE AND THE INFLUX OF LOW LVL ATLANTIC
MOISTURE PER ONSHORE FLOW...WILL CONTINUE WITH MENTION OF COASTAL
SHRA OVERNIGHT AND ONLY SLIGHT POPS MON & WED FOR LATE AFTN TSRA AS
MEAN LAYER MOISURE WILL REMAIN LIMITED FOR DEEP CONVECTIVE
DEVELOPMENT. WILL GO WITH SILENT POPS TUE AS RIDGE AXIS SHIFTS
FURTHER S OVER GA. SYNOPTIC LOW LVL FLOW BEGINS TO VEER SSE WED AS
THE GFS DEVELOPS AN AREA OF LOW PRESS IN THE GOMEX ASSOCIATED WITH
AN UPR LVL SHORT WAVE TROUGH. THE SYSTEM TRACKS NNE TOWARD THE FL W
COAST AND POSITIONS ITSELF IN APPALACHEE BAY 12Z FRI. WITH LITTLE
UPR LVL SUPPORT AT THIS TIME AND UNCERTAINTY WITH THIS
FEATURE...WILL CARRY SCT TSRA THU INTO SAT AND SLIGHTLY ABOVE CLIMO
TEMPS.
MARINE...MAY NEED A SCEC FOR THE SOUTHERN LEG EARLY BUT WILL WAIT
CLOSER TO ISSUANCE TIME TO DECIDE. WINDS SHOULD DROP OFF FAIRLY
TONIGHT AS THE COLD FRONT MOVES THROUGH THE WATERS. NO HEADLINES
EXPECTED THRU THE REMAINDER OF THE FORECAST PERIOD.
FIRE WX...EXTREME SOUTHERN PORTIONS OF THE SUWANNEE RIVER VALLEY MAY
HAVE RELATIVE HUMIDITIES NEAR CRITICAL VALUES TOMORROW...BUT WILL
NOT POST ANY HEADLINES AT THIS TIME.
PRELIM CCF
FCSTID = 24
AMG 56 83 58 84 / 10 0 0 10
SSI 63 79 63 79 / 10 10 10 10
JAX 60 83 61 83 / 10 10 10 20
SGJ 63 80 64 80 / 20 10 10 20
GNV 59 83 58 85 / 10 10 10 20
OCF 61 84 58 85 / 20 10 10 20
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
PUBLIC...ENYEDI
MARINE/FIRE WX...CARROLL
Hazardous weather outlook, Apr 26, 11:25 AM EST, 3 hours 10 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-262200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1225 PM EDT SAT APR 26 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
...ISOLATED STRONG THUNDERSTORMS POSSIBLE ACROSS NORTHEAST FLORIDA
AND EXTREME SOUTHEAST GEORGIA THIS AFTERNOON...
SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON AHEAD OF A COLD FRONT...MAINLY ALONG AND SOUTHEAST OF A
JESUP TO TRENTON LINE. THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW
SEVERE LIMITS TODAY. HOWEVER...AN ISOLATED STRONG STORM IS POSSIBLE
LATER THIS AFTERNOON...WITH WIND GUSTS TO 40 MPH AND SMALL HAIL.
NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
CARROLL
In the hours before
Special weather statement, Apr 26, 2:18 PM EST, 17 minutes before
FLZ025-033-261945-
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
318 PM EDT SAT APR 26 2003
...STRONG THUNDERSTORMS WILL IMPACT DUVAL AND ST JOHNS COUNTIES
THROUGH 345 PM...
AT 318 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTH OF ARLINGTON...MOVING
SOUTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND FORT CAROLINE...ARLINGTON...UNF...MAYPORT...SAN PABLO...
NEPTUNE BEACH...BAYARD AND JACKSONVILLE BEACH THROUGH 345 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...DANGEROUS LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
SHASHY
Thunderstorm Wind, Duval
- When
- April 26, 2:35 PM EST
- Where
- Duval County, Neptune Beach
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.300, -81.400
3 large trees blown down at the intersection of Forest Ave and Indian Woods Drive and also the Intersection of Strickland Rd. and Jaboe Lane.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Florida, April 26, 2003$30,000 · 1 event
- Wildfire in Michigan, April 26, 2003$20,000 · 1 event
- Hail in North Carolina, April 26, 20031.25 in hail · 8 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 26, 20034 events
- Hail in Georgia, April 26, 20031.75 in hail · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 26, 20033 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 26, 20032 events
- Hail in South Carolina, April 26, 20030.88 in hail · 2 events
- Winter Weather in Idaho, April 26, 20032 events
- Hail in North Carolina, April 26, 20031 in hail · 2 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 26, 20032 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 26, 20032 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5346184.